LAURENCE FARMER, M.D.; FRANCIS A. ECHLIN, M.D.; WINIFRED C. LOUGHLIN, M.D.; ARNOLD S. BREAKEY, M.D.; ROGER DUVOISIN, M.D.
Clinical and experimental observations(1-10) have established that protracted allergic reactions to drugs and foreign proteins may result in a variety of inflammatory and necrotizing tissue lesions. Such lesions, due to hypersensitivity to sulfonamides, penicillin, iodine, foreign sera and egg albumin, have been demonstrated mainly in the heart, lungs, kidneys, liver and spleen. In a patient under our observation there developed a marked pachymeningitis of the dura mater over both cerebral hemispheres, and a severe scleritis, apparently the result of an allergic reaction to penicillin.
A 47 year old woman suffering from excruciatingly severe, unrelenting headache was admitted to
FARMER L, ECHLIN FA, LOUGHLIN WC, BREAKEY AS, DUVOISIN R. PACHYMENINGITIS APPARENTLY DUE TO PENICILLIN HYPERSENSITIVITY(PACHYMENINGITIS APPARENTLY DUE TO PENICILLIN HYPERSENSITIVITY*). Ann Intern Med. 1960;52:910–914. doi: 10.7326/0003-4819-52-4-910
Download citation file:
Published: Ann Intern Med. 1960;52(4):910-914.
CNS Infections, Infectious Disease, Neurology.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use